Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

November 4, 2012Hampton County, South Carolina

NWS Charleston, SC issued this special weather statement at Nov 4, 2012, 3:08 PM EST for Hampton County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2012, 3:08 PM EST (20:08 UTC)
Expired
Nov 4, 2012, 3:45 PM EST
In force
37 min
Issued by
NWS Charleston, SC

County Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 34 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS82 KCHS 042008
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EST SUN NOV 4 2012

SCZ042-043-042045-
HAMPTON-INLAND COLLETON-
308 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 345 PM EST...

AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...BRUNSON...COLLETON...CROCKETVILLE...HAMPTON...ISLANDTON...
LAKE WARREN STATE PARK...MILEY...VARNVILLE AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PEA SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3307 8084 3284 8081 3284 8119 3295 8121
TIME...MOT...LOC 2008Z 256DEG 26KT 3290 8113

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Nov 4, 12:56 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 4, 12:56 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1256 PM EST SUN NOV 4 2012

.SYNOPSIS...
WEAK LOW PRESSURE WILL PASS EAST NEAR THE NC AND SC BORDER
TODAY...WITH A TRAILING COLD FRONT APPROACHING LATE IN THE DAY AND
PASSING THROUGH EARLY TONIGHT. THIS WILL BRING A CHANCE OF
SHOWERS AND ISOLATED THUNDERSTORMS VERY LATE TODAY INTO TONIGHT.
HIGH PRESSURE WILL BUILD FROM THE NORTH MONDAY. LOW PRESSURE WILL
BEGIN TO DEVELOP NEAR THE FLORIDA PANHANDLE MONDAY NIGHT AND MOVE
NEAR THE SOUTHEAST COAST THROUGH WEDNESDAY MORNING...BRINGING ANOTHER
CHANCE OF RAIN. HIGH PRESSURE WILL BUILD INTO THE REGION LATE IN
THE WEEK AND WILL LINGER THROUGH NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN CONCERNS FOR THE NEAR TERM PERIOD WILL BE THE TIMING AND
ORGANIZATION OF PRECIPITATION ASSOCIATED WITH A DESCENDING WAVE OF
LOW PRESSURE AND TRAILING COLD FRONT.

THE CENTER OF THE ELONGATED LOW SYSTEM IS CURRENTLY ANALYZED
ACROSS THE NORTH CAROLINA/SOUTH CAROLINA BORDER. A WARM FRONT IS
NEARLY STATIONARY JUST TO THE NORTH OF THE FORECAST AREA...WHILE
THE COLD FRONT LOCATED WELL TO THE WEST EXTENDS FROM UPSTATE SOUTH
CAROLINA BACK INTO NORTHERN GEORGIA/CENTRAL ALABAMA. THE FORECAST
AREA WILL LINGER SOLIDLY WITHIN THE WARM SECTOR OF THE SYSTEM FOR
MUCH OF TODAY...AND THE RESULTING DEEP LAYER WEST/SOUTHWEST FLOW
WILL SUPPORT UNSEASONABLY WARM TEMPERATURES IN THE LOW 80S AND
HIGHER DEWPOINTS THIS AFTERNOON. WITH THE EXCEPTION OF A FEW
PATCHES OF CIRRUS SHIFTING THROUGH MAINLY THE SOUTH CAROLINA
COUNTIES AHEAD OF THE MAIN FRONTAL SYSTEM...EXPECT MOSTLY CLEAR TO
PARTLY CLOUDY SKIES TO PREVAIL FOR MOST AREAS UNTIL MID AFTERNOON.
INITIALLY ABUNDANT SUNSHINE SUGGESTS DECENT MIXING INTO BOUNDARY
LAYER WINDS OF UP TO 25 KT WILL CREATE OCCASIONALLY BREEZY TO
GUSTY CONDITIONS DURING THE PEAK HEATING TIME OF THE AFTERNOON.

HAVE RECEIVED THE 12Z OUTPUT FROM THE NAM AND SEVERAL ITERATIONS
OF THE WRF...WHICH ALL SUGGEST THAT SHOWER/THUNDERSTORM INTRUSION
FROM UPSTREAM CONVECTION WILL BE DELAYED UNTIL NEARLY 21Z. THE
POORLY INITIALIZED 06Z GFS DISPLAYS DIFFERING PRECIPITATION
COVERAGE WITH THE APPROACHING FRONT...YET STILL AGREES THAT
THUNDERSTORM ACTIVITY WILL BE DELAYED UNTIL LATE IN THE AFTERNOON
TO EARLY EVENING. THE CENTER OF THE SURFACE LOW WILL BE DIRECTLY
OVER MUCH OF THE FORECAST AREA AT THAT TIME...WHILE ENHANCED BY
WEAK UPPER LEVEL ENERGY DOWNSTREAM OF A SHORTWAVE TROUGH AXIS.
ONGOING POP SCHEME THUS LOOKS ON TRACK WITH AVAILABLE
GUIDANCE...INDICATING A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS
BEGINNING IN THE FAR NORTHERN AND WESTERN TIER ZONES...GRADUALLY
SPREADING SOUTHEAST TOWARD THE EVENING HOURS.

STORM PREDICTION CENTER HAS MAINTAINED A SLIGHT RISK FOR SEVERE
WEATHER ACROSS THE ENTIRE FORECAST AREA FOR DAY ONE...WITH 15
PERCENT PROBABILITIES FOR DAMAGING WIND AND LARGE HAIL. MUCH OF
THE CONCERN FOR SEVERE WEATHER STEMS FROM STRONG SYNOPTIC
DYNAMICS. 500 MB TEMPERATURES WILL FALL TO AROUND 17 DEG C THROUGH
THE AFTERNOON...SUPPORTING A RATHER STEEP MID LEVEL LAPSE RATE
UPWARDS OF -6.5 C/KM. THE NORTHERN AND SOUTHERN STREAM UPPER LEVEL
JET WILL BE COMING TOGETHER THIS AFTERNOON...AND WHILE THE
NORTHERN TIER JET COULD WEAKEN AS THIS OCCURS...THE FORECAST AREA
WILL BECOME LOCATED IN THE LEFT FRONT QUADRANT OF THE STRONGER 110
KT SOUTHERN STREAM JET. WHEN ALSO CONSIDERING 0 TO 6 KM BULK SHEAR
UP TO 35 KT BY LATE AFTERNOON...ORGANIZATION OF THUNDERSTORMS
APPEARS POSSIBLE.

INSTABILITY AND TIMING ARE THE FACTORS THAT CONTRIBUTE TO MUCH OF
THE UNCERTAINTY REGARDING OVERALL POTENTIAL AND COVERAGE OF ANY
SEVERE THUNDERSTORMS. ALTHOUGH DCAPE VALUES ARE NEAR 1000 J/KG AND
SUGGEST STRONG TO DAMAGING WIND POTENTIAL IF THUNDERSTORMS CAN
STRENGTHEN...GENERAL INSTABILITY VALUES ARE QUITE MARGINAL. IF
THE PROGRESSION OF CONVECTION INTO THE AREA WITH THE FRONT IS
DELAYED MORE TOWARD 00Z...AVAILABLE INSTABILITY/THERMODYNAMICS IS
EVEN MORE QUESTIONABLE. THE LATER THAT PRECIPITATION MOVES INTO
THE REGION...THE MORE LIKELY THAT CONVECTION WILL NOT REACH SEVERE
POTENTIAL DUE TO WANING INSTABILITY AND HEATING. IT SHOULD ALSO BE
NOTED THAT MOISTURE WILL AT LEAST BE INITIALLY QUITE LIMITED WITH
PWAT VALUES NOT RISING ABOVE ONE INCH UNTIL JUST BEFORE SUNSET.

WITH LITTLE CHANGE IN THE CONCERNS AND TRENDS AFFECTING THE
PREVIOUS FORECAST ISSUANCE...WILL MAINTAIN MENTION OF JUST AN
ISOLATED SEVERE RISK AT THIS TIME. WILL ALSO CONTINUE TO
HIGHLIGHT THE LATE AFTERNOON TO EVENING HOURS AS THE FAVORED TIME
FOR CONVECTIVE COVERAGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
IT STILL APPEARS THAT THE GREATER RISK OF SHOWERS AND THUNDERSTORM
IMPACTS WILL OCCUR DURING THE FIRST PART OF TONIGHT...AS THE
VERTICAL COLUMN BEGINS TO MOISTEN FURTHER WITH THE FRONT IN CLOSER
PROXIMITY. POPS WILL BE INCREASED TO THE 40 TO 50
PERCENTILE...WITH EVEN SOME 60 POPS OVER CHARLESTON AND BERKELEY
COUNTIES. THE SEVERE THREAT WILL DIMINISH WITH TIME...ENDING BY 8
OR 9 PM EST. THE FRONT WILL MOVE THROUGH ALL LAND BASED ZONES
AFTER MIDNIGHT BY 04Z TO 08Z...WITH HIGH PRESSURE BUILDING FROM THE
NORTHWEST IN WAKE OF THE FRONT LATE AND POPS DECREASING FROM NW
TO SE THROUGH THE NIGHT. COLD ADVECTION WILL FOLLOW THE FRONTAL
PASSAGE...BUT GIVEN SUCH A WARM START TO THE NIGHT AND ONLY ABOUT
4 TO 8 HOURS OF COLD ADVECTION...MIN TEMPS WILL FALL TO THE UPPER
40S NORTH TO THE LOWER AND MIDDLE 50S EVERYWHERE ELSE.

MONDAY AND MONDAY NIGHT...SHORTWAVE RIDGING ALOFT WILL BRIEFLY BUILD
INTO THE REGION DURING THE DAY AHEAD OF THE STRENGTHENING SHORTWAVE
DIVING INTO THE DEEP SOUTH. ENERGY ALOFT AND UPPER DIFFLUENCE
ASSOCIATED WITH THIS DISTURBANCE WILL BEGIN TO IMPINGE ON THE AREA
FROM THE WEST LATE MONDAY NIGHT. AT THE SURFACE...THE DAY WILL BEGIN
WITH SOME LINGERING SHOWER ACTIVITY ALONG THE COAST AND THE ADJACENT
COASTAL WATERS...LEFTOVER FROM THE SUNDAY NIGHT FRONTAL PASSAGE.
HIGH PRESSURE SLIDING EASTWARD ACROSS THE OH VALLEY WILL HELP DRIVE
LOW LEVEL N TO NE FLOW THROUGH THE DAY AS THE HIGH BEGINS TO WEDGE
DOWN THE EAST SIDE OF THE APPALACHIANS. OVERALL MONDAY SHOULD BE
FAIRLY TRANQUIL AS DEEP DRY AIR WORKS INTO THE REGION THROUGH THE
AFTERNOON AHEAD OF THE SURFACE LOW EXPECTED TO TAKE SHAPE ALONG THE
GULF COAST MONDAY NIGHT. SKIES WILL LIKELY CLEAR OUT FOR A FEW HOURS
IN THE AFTERNOON AND AFTERNOON HEATING WILL RESULT IN HIGHS IN THE
MID/UPPER 60S FOR MOST AREAS...PERHAPS REACHING 70 NEAR THE
ALTAMAHA. CLOUDS WILL BE ON THE INCREASE MONDAY NIGHT AS THE
ATMOSPHERE BEGINS TO MOISTEN UP WITH THE DEVELOPING LOW TO THE SW.
MODELS ARE IN PRETTY GOOD AGREEMENT WITH A SLOWER ONSET OF DEEP
MOISTURE AND PRECIP SO THE FORECAST IS DRY THROUGH 06Z. RAIN SHOULD
THEN BEGIN TO BREAK OUT FROM SW TO NE THROUGH SUNRISE TUESDAY AS THE
LOW DRAWS CLOSER AND ISENTROPIC LIFT INCREASES WITH THE WEDGING HIGH
TO THE NORTH. WE WILL LIKELY REACH OUR LOWS EARLY BEFORE CLOUDS
BEGIN TO MOVE IN HELPING TO RESTRICT ANY RADIATIONAL AFFECTS. EXPECT
UPPER 40S TO LOW 50S IN MOST AREAS.

TUESDAY THROUGH WEDNESDAY...THE VIGOROUS UPPER SHORTWAVE WILL MOVE
ACROSS THE AREA ON TUESDAY AND THEN LIFT OUT TO THE NORTHEAST
THROUGH WEDNESDAY. AT THE SURFACE...THE LOW CENTER WILL TRANSITION
ACROSS THE NORTHERN PORTION OF THE FL PENINSULA AND DEEPEN OVER THE
GULF STREAM OFFSHORE OF THE FORECAST AREA. PRECIP WILL CONTINUE TO
SPREAD ACROSS THE AREA THROUGH THE DAY...AND THE OVERALL POP TREND
CONTINUES TO LOOK GOOD AND SUPPORTIVE OF LIKELY POPS EVERYWHERE AND
CATEGORICAL ALONG THE COAST AND THE ADJACENT COASTAL WATERS. WITH
THE LOW PASSING OFFSHORE AND NO CHANCE OF SAMPLING THE WARM
SECTOR...TUESDAY WILL LIKELY BE A CHILLY DAY WITH TEMPS EXPERIENCING
MINIMAL DIURNAL RANGE. HIGHS WILL LIKELY STRUGGLE TO REACH THE MID
50S IN MOST AREAS. THE LOW WILL STEADILY PULL AWAY TO THE NORTHEAST
TUESDAY NIGHT AND IS EXPECTED TO BE POSITIONED EAST OF THE NC OUTER
BANKS BY WEDNESDAY MORNING. CONDITIONS WILL IMPROVE ON WEDNESDAY IN
THE WAKE OF THE LOW AS DRIER AIR WORKS INTO THE REGION.
HOWEVER...EXPECT ANOTHER COOL DAY WITH HIGHS ONLY REACHING THE LOW
60S WHICH IS ABOUT 10 DEGREES BELOW CLIMO.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODEL AGREEMENT AND OVERALL FORECAST CONFIDENCE IS GOOD FOR THE LONG
TERM FORECAST PERIOD. DEEP LAYER RIDGING WILL GRADUALLY BUILD ACROSS
THE EASTERN CONUS THROUGH THE UPCOMING WEEKEND. HIGH PRESSURE WILL
BUILD INTO THE REGION BY THURSDAY AND REMAIN THE DOMINANT FEATURE
THROUGH THE END OF THE PERIOD. TEMPS WILL START OFF BELOW NORMAL ON
THURSDAY...GRADUALLY MODERATING TO NEAR NORMAL BY THE WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A SURFACE WAVE OF LOW PRESSURE CURRENTLY ACROSS THE NORTH
CAROLINA/SOUTH CAROLINA BORDER WILL DROP SOUTHEAST OVER THE AREA
THROUGH TONIGHT...PULLING A TRAILING COLD FRONT OFF THE COAST BY
DAYBREAK MONDAY. THE MAIN FORECAST QUESTIONS ARE IN REGARDS TO THE
TIMING AND STRENGTH OF SHOWERS/THUNDERSTORMS ASSOCIATED WITH THE
FRONTAL PASSAGE. LATEST NUMERICAL MODEL SOLUTIONS SUGGEST THAT
UPSTREAM CONVECTION WILL MOVE TOWARD THE TERMINALS AS LATE AS
SUNSET OR AFTER. THUS EXPECT MOSTLY CLEAR TO PARTLY CLOUDY SKIES
TO PREVAIL THROUGH THE AFTERNOON...ALLOWING DECENT MIXING TO
SUPPORT SOUTHWEST BREEZES UP TO 20 KT DURING THE DAYLIGHT HOURS.
WINDS WILL STEADILY VEER TO THE NORTH AS THE FRONT PROGRESSES
THROUGH THE AREA.

WILL MAINTAIN MENTION OF -SHRA AT BOTH TERMINALS BETWEEN 00Z AND
06Z...THE MOST FAVORED TIME FOR PRECIPITATION ALONG THE FRONT TO
IMPACT KCHS AND KSAV. IT SHOULD BE NOTED THAT THERE IS LOWER
CONFIDENCE IN TIMING AND COVERAGE FARTHER SOUTH...THUS SUBSEQUENT
TAF ISSUANCES MAY BE ABLE TO NARROW/ALTER THE WINDOW FOR -SHRA AT
KSAV AS CONVECTIVE TRENDS BECOME MORE APPARENT. DUE TO THE LATER
TIMING OF PRECIPITATION INTRUSION...INSTABILITY COULD BE
DIMINISHING AS CONVECTION APPROACHES THE TERMINAL...AND THUS
PREFER TO KEEP THUNDER OUT OF THE TAFS AT THIS TIME. PRECIPITATION
SHOULD BE MOVING OFF THE COAST BY SUNRISE MONDAY MORNING.

MODEL GUIDANCE FROM ALL THREE SOURCES KEEP CONDITIONS VFR THROUGH
THE TAF PERIOD. ANALYSIS OF MODEL FORECAST SOUNDINGS SUGGEST A
WINDOW OF OPPORTUNITY FOR A FEW TO SCATTERED LOW CLOUDS TO DEVELOP
BETWEEN MIDNIGHT AND SUNRISE...YET LATEST THINKING IS THAT ANY
BROKEN CEILINGS THAT DEVELOP WILL REMAIN AT VFR LEVELS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL ON MONDAY.
CONDITIONS WILL DETERIORATE LATE MONDAY NIGHT THROUGH TUESDAY AND
THE LIKELIHOOD OF RAIN AND RESTRICTED CEILINGS AND VISIBILITIES
WILL INCREASE.

&&

.MARINE...
TODAY...THE PRESSURE GRADIENT WILL BE MODERATELY ENHANCED DUE TO
THE APPROACH OF LOW PRESSURE AND THE ASSOCIATED COLD FRONT OVER
THE SOUTHEAST STATES. THESE SYNOPTIC FEATURES...WHEN COMBINED
WITH SOME ENHANCEMENT FROM THE SEA BREEZE...WILL SUPPORT SOUTHWEST
WINDS AS HIGH AS 15 KT. SEAS HEIGHTS WILL AVERAGE 2 TO 3 FT...A MIX
OF LONG PERIOD SWELLS AND SHORTER PERIOD WIND WAVES.

TONIGHT...LOW PRESSURE MOVES INTO THE ATLANTIC OFF THE CAROLINAS
IN THE EVENING...WITH ITS TRAILING COLD FRONT TO SWING THROUGH
AROUND THE 06-09Z TIME FRAME. SW AND WEST WINDS UP NEAR 15 KT
AHEAD OF THE FRONT WILL VEER AROUND TO THE NW AND NORTH AT SIMILAR
OR SLIGHTLY LOWER SPEEDS BEHIND THE FRONT. SEAS WILL BRIEFLY TOUCH
4 FT ACROSS THE FAR NORTHERN PART OF AMZ350 AND THE OUTERMOST
PORTION OF AMZ374...OTHERWISE 3 FEET OR LESS WILL OCCUR. SCATTERED
SHOWERS AND A FEW T-STORMS WILL ACCOMPANY THE FRONT...AND SOME OF
THESE STORMS CAN BE STRONG OR EVEN SEVERE WITH STRONG WINDS AND
FREQUENT LIGHTNING. REMEMBER TO CHECK NOAA WEATHER RADIO...ALL
HAZARDS...FOR UPDATES THROUGHOUT THE DAY AND INTO TONIGHT.

MONDAY THROUGH THURSDAY...HIGH PRESSURE WILL BUILD IN FROM THE NORTH
OVER THE LOCAL WATERS ON MONDAY DRIVING A PERSISTENT NE FLOW. THE
MAIN PERIOD OF INCREASED WINDS AND SEAS WILL COME TUESDAY AND
TUESDAY NIGHT AS A DEEPENING LOW PRESSURE SYSTEM PASSES BY JUST TO
THE EAST. SMALL CRAFT ADVISORIES WILL BE NEEDED FOR AT LEAST
PORTIONS OF THE WATERS BEGINNING TUESDAY MORNING AND WILL LIKELY
CONTINUE INTO WEDNESDAY AS THE PRESSURE GRADIENT IN THE CIRCULATION
AROUND THE DEPARTING LOW REMAINS TIGHT. HIGH PRESSURE WILL THEN
BUILD IN FROM THE WEST THURSDAY AND THE GRADIENT WILL BEGIN TO RELAX.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...79
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...79
MARINE...BSH/79
Hazardous weather outlook, Nov 4, 3:51 AM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
351 AM EST SUN NOV 4 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-050900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
351 AM EST SUN NOV 4 2012

...SEVERE THUNDERSTORMS POSSIBLE LATE TODAY INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTH
AND NORTHWEST LATE TODAY INTO THIS EVENING...ACCOMPANIED BY
ISOLATED THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE GREATEST
CHANCE FOR SEVERE WEATHER WILL BE FROM 5 PM TO 9 PM THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Nov 4, 3:08 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EST SUN NOV 4 2012

SCZ042-043-042045-
HAMPTON-INLAND COLLETON-
308 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 345 PM EST...

AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...BRUNSON...COLLETON...CROCKETVILLE...HAMPTON...ISLANDTON...
LAKE WARREN STATE PARK...MILEY...VARNVILLE AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PEA SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3307 8084 3284 8081 3284 8119 3295 8121
TIME...MOT...LOC 2008Z 256DEG 26KT 3290 8113

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:20 PM ESTSpecial Weather StatementCHSJenkins, Screven25 min
Nov 4, 3:46 PM ESTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven59 min
Nov 4, 6:26 PM ESTSpecial Marine WarningCHS94 min
Nov 4, 3:39 PM ESTSpecial Weather StatementCHSDorchester36 min
Nov 4, 4:11 PM ESTSpecial Weather StatementCHSBerkeley, Dorchester34 min
Nov 4, 4:16 PM ESTSpecial Weather StatementCHSHampton29 min
Nov 4, 4:43 PM ESTSpecial Weather StatementCHSBerkeley32 min
Nov 4, 4:51 PM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Nov 4, 5:15 PM ESTSpecial Weather StatementCHSColleton30 min
Nov 4, 5:28 PM ESTSpecial Weather StatementCHSDorchester32 min
Nov 4, 5:32 PM ESTSpecial Weather StatementCHSBeaufort28 min
Nov 4, 5:42 PM ESTSpecial Weather StatementCHSHampton33 min
Nov 4, 5:47 PM ESTSpecial Weather StatementCHSCharleston28 min
Nov 4, 6:06 PM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester54 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.